Everyday Medications That Can Ruin Your Sex Life

By Len Canter
HealthDay Reporter

Latest Sexual Health News

WEDNESDAY, Feb. 13, 2019 (HealthDay News) — Many drugs — both prescription and over-the-counter — can cause side effects like dizziness or upset stomach. But some can affect you in surprising ways, like causing problems with your sex life.

Sexual side effects are wide-ranging. You might lose interest in sex, have difficulty becoming aroused or achieving orgasm. Or, if you’re a woman, you may experience pain because of vaginal dryness. Men can have trouble getting or keeping an erection.

Some over-the-counter antihistamines and decongestants, and even nonsteroidal anti-inflammatory drugs (NSAIDs), can cause erectile dysfunction or problems with ejaculation. In terms of prescription medications, the many categories of antidepressants and other mental health drugs, like antipsychotics, can cause any and all types of sexual problems, not just erectile dysfunction.

Other Suspect Drugs

If you’re experiencing sexual issues that aren’t directly connected to a health problem and think a drug may be the culprit, review medications with your doctor, especially if the sexual problems coincided with the start of a new drug regimen.

You may feel embarrassed, but keep in mind that this is a situation your doctor has certainly addressed before and he or she could have a simple remedy for you, such as prescribing a different drug. What you don’t want to do is stop any medication on your own — that could be a bigger threat to your well-being.

MedicalNews
Copyright © 2019 HealthDay. All rights reserved.

Be the first to comment

Leave a Reply

Your email address will not be published.


*